PBC Foundation
6,483 members5,675 posts

High billirubin

Had irretractable itch for the last year.. it’s broken me.. was blessed enough to be given the Glimmer study trial at Birmingham queen Elizabeth after being referred there from my consultant in aintree. I started the drugs on Tuesday after a visit and they took a load of bloods etc.

I received a phone call tonight to say that my billirubin has shot up from 29 to 44 and if it goes to 45 then I will have to stop the trial

My billirubin has always been good at around 21 since I was diagnosed 18 months ago but in the past 2 months it gone from 26to 29 to 44

I have another fibre scan next Friday

17 Replies
oldestnewest

Hi Melwoods,

So, is it the meds in the trial causing the bilirubin to rise? Do they have a plan B??

Stella ❤

Reply

No not the meds I only started them the night the bloods were taken

Reply

They are having a meeting Monday to discuss my other results that they were still waiting for

My alp has always been around 500 at its worse it’s been 1100

I’m Urso intolerant as it made my itch worse and tried everything

I’m just on bezafibrate at the mo with the new trial drug

Reply

I'm so sorry. Maybe Ocaliva will be the next step. I don't know if it will stop the itching. Why haven't they figured out anything for that??? Have you tried changing your diet? Is what your eating triggering something in your liver that makes it secrete something that's causing the itch? I just don't know. I know others have suffered, and are suffering with this. They say showers and baths help but you can't live in the shower!!! Whatever it is, it's coming from the inside out. So maybe what you put in the body (diet wise/food etc., has something to do with the intensity of the itch. What have you heard? What do your doctors say? You need some sort of relief. There has to be something. I'm so sorry.

Stella ❤

Reply

They have tried everything that’s why I was blessed to get on the trial ..

They wouldn’t give me octAliva as they said it would make my itch worse

My diet hasn’t changed and it’s still as severe ... I’ve tried sertaline, naltrexone, rifampin, questran, had 30 rounds of photo light therapy

Reply

Sone people are unlucky to have irretractable itch and I’m one of them 😰

Reply

I quickly did a search through some threads here on Healthunlocked... found this.... Apparently the person who posted found some relief through rifampicim. But someone else posted back to her what you see below.

"Thank you for sharing this. I found through searching the threads. I definitely hope that everything is still working for you hun. Is it still working? I did find a new drug in clinical trials (phase 2) that might help the itching called LUM001 I believe."

Melwoods,

Have you heard of that? LUM001?

Wish I could offer better help for you.

Stella ❤

Reply

I’m on the glimmer trial

Reply

New drugs that are being newly trialed can take 5 years to come available

Reply

Melwoods,

Found this too. Copied and pasted.

Stella ❤

Re: STOP ITCHING

Mon Sep 18,20174ÿ13 pm (PDT) . Posted by:

"sharon birch" sharonmbirch

Please for all you itching sufferers like I was please ask your doctors to give you CHOLESTYRAMINE powder . 1+ had severe case of itching and after 2wks Gone Please find relief for your selves and demand this.

Reply

Hi I’ve tried everything for the itch

Reply

I'm sorry. If I hear or read if anything else comes available I'll post it. Keep on your doctors about it.

Stella

Reply

Thanks x

Reply

Hi Melwoods

As I think you may be aware from contact through a different forum I am on a cocktail of cholestyramine, rifampicin and sertraline to control the itch which I am concious of only at night now.

I am sorry to read that your billirubin is jumping around and hope that your fibro scan on Friday will give you some heart.

I also use a 2% menthol cream which confuses the skin for a short while and gives some relief, this was recommended by my hepatologist and is prescribed through my local surgery.

sending you best wishes and hope that you can stay on the trial in the hope it can help you.

1 like
Reply

I have read that here in the USA, that intractable itch along with elevated numbers is enough to get you on the transplant list. I’m not how the NHS works in regards to that, but would think it would be similar. I’m sorry you are suffering, that is awful. To be honest, that bilirubin number is not looking real good.

1 like
Reply

I had the insane itching for three years before dx and another three years afterwards. Nothing helped much except sunshine or the tanning booth. My doctor always said it has nothing to do with the progress of the disease. The itch won't kill you, but some meds can.

1 like
Reply

British Liver Trust States itching may be due to livers inability to rid the bile acid. But, most probable cause of itch is because body cannot rid itself of other chemicals from bloodstream.

Reply

You may also like...